Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 306, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 2, 2012, 5:45 PM CDT for Cumberland County, Monroe County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 5:45 PM CDT (22:45 UTC)
- Expired
- Jul 2, 2012, 6:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cumberland County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
271
WUUS53 KLMK 022245
SVRLMK
KYC057-171-022315-
/O.NEW.KLMK.SV.W.0306.120702T2245Z-120702T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 PM CDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 615 PM CDT
* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OTIA...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MESHACK AND BLYTHE...
JUDIO AND CLOYDS LANDING...
STALCUP AND ARAT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3679 8566 3682 8560 3682 8558 3683 8558
3684 8557 3687 8539 3666 8539 3666 8566
TIME...MOT...LOC 2245Z 266DEG 9KT 3670 8556
WIND...HAIL 60MPH 1.00IN
$$
AMS2 follow-up statements
563
WWUS53 KLMK 022248
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 PM CDT MON JUL 2 2012
KYC057-171-022315-
/O.CON.KLMK.SV.W.0306.000000T0000Z-120702T2315Z/
MONROE KY-CUMBERLAND KY-
548 PM CDT MON JUL 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL CUMBERLAND AND EASTERN MONROE COUNTIES...
AT 543 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL NEAR VERNON...AND TREES DOWN ALONG
HIGHWAY 163 SOUTH OF TOMPKINSVILLE. THIS STORM WAS LOCATED NEAR
OTIA...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
CLOYDS LANDING...
JUDIO...
STALCUP AND ARAT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3679 8566 3682 8560 3682 8558 3683 8558
3684 8557 3687 8539 3666 8539 3666 8566
TIME...MOT...LOC 2247Z 266DEG 9KT 3670 8555
WIND...HAIL 60MPH 1.00IN
$$
AMS151
WWUS53 KLMK 022310
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM CDT MON JUL 2 2012
KYC057-171-022320-
/O.EXP.KLMK.SV.W.0306.000000T0000Z-120702T2315Z/
MONROE KY-CUMBERLAND KY-
610 PM CDT MON JUL 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUMBERLAND AND EASTERN
MONROE COUNTIES WILL EXPIRE AT 615 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE.
REPORT SEVERE WEATHER TO LOCAL MEDIA OR POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE OR TWITTER.
LAT...LON 3679 8566 3682 8560 3682 8558 3683 8558
3684 8557 3687 8539 3666 8539 3666 8566
TIME...MOT...LOC 2310Z 266DEG 9KT 3670 8548
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 5:21 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 2, 5:21 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 PM EDT MON JUL 02 2012
.Forecast Update...
Issued at 620 PM EDT Mon Jul 2 2012
Updated the grids to increase pops in the west and adjust
temperature trends impacted by thunderstorm outflow. Numerous
thunderstorms developed along and west of I-65 this afternoon
associated with a boundary created by moisture convergence ahead of
a weak surface low. Expect we could see a few more strong storms
that could go briefly severe through the evening hours. Along with
brief heavy rainfall and cloud to ground lightning, damaging winds
and large hail will be the threats. Slow movement and backbuilding
storms are also leading to some hydro problems in and around Bowling
Green. Storm coverage should gradually diminish through the evening
hours as we lose diurnal heating and there is no real upper level
features to keep convection going. Expect dry conditions to take
over shortly after midnight.
&&
.Short Term (This Evening through Tuesday night)...
Issued at 320 PM EDT Mon July 2 2012
Main concern for this evening will deal with thunderstorm chances
and continued hot conditions. A look at the current visible
satellite imagery shows swelling Cu and a few showers and storms
popping up across the area. Best area of coverage is expected to be
west of I-65 where better moisture convergence has been ongoing all
day. This is in response to a weak surface low over the middle
Mississippi River Valley. A boundary of higher instability on the
order of 1500-2500 J/KG is evident where moisture has pooled. A few
of the strongest storms could go pulse severe, despite the lack of
any real wind profile. The main threats will be damaging winds and
large hail. Have upped coverage of thunderstorms to 40 percent
through the early evening hours as colliding outflow boundaries will
likely create a cluster of storms at times.
Also of concern, temperatures are currently running in the lower to
upper 90s. These temperatures combined with dew points in the mid to
upper 60s is creating heat indices in the 103 to 108 range in the
advisory area. Will leave this headline going through tonight. Will
not extend heat advisory into tomorrow as temperatures are expected
to be another couple of degrees cooler and convective chances could
really wreak havoc on a temperature forecast.
Tonight should see convection winding down in the late evening and
overnight periods. East of I-65, expect storms to die off a couple
of hours earlier as less moisture and instability will yield fewer
storms. Looking for lows in the upper 60s and lower 70s.
Tuesday should bring a return to scattered showers and thunderstorms
as environment will be uncapped with weakening ridge. With the
coverage of storms and more cloud cover, temperatures are expected
to be a little cooler, topping out in the mid and upper 90s. Will
keep the second half of Tuesday night dry with lows again in the
upper 60s and lower 70s.
.Long Term (Wednesday through Monday)...
Issued at 300 PM EDT Mon Jul 2 2012
Center of the high pressure aloft will be more over the Mississippi
River Valley Wednesday, continuing to allow for at least slight
chances of storms as well as a little cooler thicknesses across our
region. By the end of the work week, that ridge looks to build back
into the Midwest, forcing the storm track more to our north. We may
still see some storms over the Appalachians as well, but our
forecast area looks to dry out and warm back up again for the
weekend. The next chance for rain looks to come Monday as models
continue to show troughing drop into south central Canada and
forcing the ridge more into the Central and southern Plains.
Do not see any reason right now not to keep highs well into the 90s
for most of the period. Monday would be the exception, as that
trough tries to get in here and lower thicknesses. Have the
forecast going only to around 90 then.
&&
.Aviation (18Z TAF Issuance)...
Issued at 107 PM EDT Mon July 2 2012
Expecting VFR conditions outside of any thunderstorm activity this
afternoon and evening. At this point, the best coverage of
thunderstorms is expected to be west of I-65 where better moisture
is converging ahead of a weak surface low near the Ohio/Wabash
confluence. This would give BWG the best shot at a thunderstorm
between 5 PM EDT and 11 PM EDT. Will include a mention of VCTS/CB at
this site during this time. Will leave mention out of SDF/LEX for
now as coverage is expected to be less, however best timing if
thunder needs to be added would be 6 PM EDT to 10 PM EDT. Any
thunderstorm would briefly drop conditions to MVFR or worse.
Otherwise, expect VFR through the period with generally southwest
winds between 5 and 10 mph this afternoon. Winds could become gusty
and variable with thunderstorm outflow boundaries moving around by
evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
KYZ023>032-053-061>063-070>074.
Update...........BJS
Short Term.......BJS
Long Term........RJS
Aviation.........BJSHazardous weather outlook, Jul 2, 4:24 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 524 PM EDT MON JUL 2 2012 KYZ033>043-045>049-054>057-064>067-075>078-081-082-040030- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE... LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 524 PM EDT MON JUL 2 2012 /424 PM CDT MON JUL 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL KENTUCKY. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...SMALL HAIL...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY. STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO VALLEY EARLY ON IN THE UPCOMING WEEK...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON FROM TUESDAY THROUGH THURSDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. TEMPERATURES ARE EXPECTED TO ONCE AGAIN RISE WELL ABOVE NORMAL FROM THE MIDDLE OF THE WEEK THROUGH THE WEEKEND AS STRONG MID LEVEL HIGH PRESSURE BUILDS BACK INTO THE AREA. FUTURE HEAT HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). INZ076>079-083-084-089>092-KYZ023>032-053-061>063-070>074-040030- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW 524 PM EDT MON JUL 2 2012 /424 PM CDT MON JUL 2 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR THROUGH LATE THIS EVENING. ANY STORMS THAT DO DEVELOP WOULD PRODUCE GUSTY WINDS...HAIL...CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. HEAT INDICES WILL MAX OUT BETWEEN 100 TO 105 THROUGH EARLY THIS EVENING...THUS A HEAT ADVISORY IS IN EFFECT UNTIL 10 PM EDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY. STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO VALLEY EARLY ON IN THE UPCOMING WEEK...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON FROM TUESDAY THROUGH THURSDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. TEMPERATURES ARE EXPECTED TO ONCE AGAIN RISE WELL ABOVE NORMAL FROM THE MIDDLE OF THE WEEK THROUGH THE WEEKEND AS STRONG MID LEVEL HIGH PRESSURE BUILDS BACK INTO THE AREA. FUTURE HEAT HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF DAMAGING WINDS AND HAIL TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). BJS
In the hours before
Local storm report, Jul 2, 4:58 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 2 SSW BOWLING GREEN 36.95N 86.45W
07/02/2012 WARREN KY PUBLIC
TREES REPORTED DOWNED
&&
CORRECTED EVENT TIME
EVENT NUMBER LMK1200718
ZTLSpecial weather statement, Jul 2, 5:00 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 600 PM EDT MON JUL 2 2012 INC037-022230- DUBOIS IN- 600 PM EDT MON JUL 2 2012 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 45 MPH WINDS... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF DALE THIS STORM WAS NEARLY STATIONARY. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... FERDINAND AND BRETZVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. && LAT...LON 3830 8698 3830 8680 3820 8679 3820 8698 TIME...MOT...LOC 2201Z 277DEG 1KT 3821 8690 SCHOETTMER
Special weather statement, Jul 2, 5:03 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM EDT MON JUL 2 2012
KYC003-009-171-022215-
MONROE KY-ALLEN KY-BARREN KY-
503 PM CDT MON JUL 2 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...
AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
SCOTTSVILLE TO 10 MILES EAST OF SCOTTSVILLE...AND MOVING EAST AT 5
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR...HALF INCH HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSVILLE...
RALEY FORD AND HALIFAX...
MAYNARD AND FOUNTAIN RUN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3662 8599 3681 8636 3687 8626 3689 8627
3691 8623 3662 8561
TIME...MOT...LOC 2203Z 253DEG 5KT 3683 8627 3672 8601
AMSSpecial weather statement, Jul 2, 5:26 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
626 PM EDT MON JUL 2 2012
INC123-022255-
PERRY IN-
526 PM CDT MON JUL 2 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...
AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF SANTA CLAUS...AND MOVING EAST AT
10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR...PENNY SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BRISTOW...
SASSAFRAS...
RANGER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3821 8679 3820 8663 3799 8667 3803 8679
3808 8678 3810 8677 3811 8681 3818 8681
TIME...MOT...LOC 2226Z 291DEG 10KT 3813 8677
AMSSpecial weather statement, Jul 2, 5:38 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 PM CDT MON JUL 2 2012
KYC057-171-022310-
MONROE KY-CUMBERLAND KY-
538 PM CDT MON JUL 2 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOMPKINSVILLE...AND MOVING EAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR...PENNY SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TOMPKINSVILLE...
MESHACK...
CLOYDS LANDING AND ARAT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3680 8573 3684 8562 3683 8560 3682 8559
3684 8557 3684 8546 3671 8545 3670 8572
TIME...MOT...LOC 2238Z 266DEG 9KT 3672 8560
AMSLocal storm report, Jul 2, 5:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG ROCHESTER 37.21N 86.89W
07/02/2012 BUTLER KY LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 70 NEAR ROCHESTER.
&&
EVENT NUMBER LMK1200720
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:07 PM CDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 28 min |
| Jul 1, 7:10 PM CDT | Special Weather Statement | LMK | Henry | 30 min |
| Jul 1, 7:19 PM CDT | Severe Thunderstorm Warning | LMK | Henry | 31 min |
| Jul 1, 7:22 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 28 min |
| Jul 1, 7:30 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 20 min |
| Jul 1, 7:34 PM CDT | Special Weather Statement | LMK | Oldham | 31 min |
| Jul 1, 7:48 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Oldham, Shelby, Spencer | 32 min |
| Jul 1, 7:50 PM CDT | Special Weather Statement | LMK | Henry | 30 min |
| Jul 1, 8:00 PM CDT | Special Weather Statement | LMK | Henry | 30 min |
| Jul 1, 8:00 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Spencer | 30 min |
| Jul 1, 8:13 PM CDT | Special Weather Statement | LMK | Anderson, Franklin, Marion, Mercer, Washington, Woodford | 42 min |
| Jul 1, 8:13 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Spencer | 32 min |
| Jul 1, 8:26 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Scott, Shelby | 24 min |
| Jul 1, 8:27 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Spencer, Washington | 28 min |
| Jul 1, 8:32 PM CDT | Special Weather Statement | LMK | Madison | 28 min |
| Jul 1, 8:38 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Scott, Woodford | 32 min |
| Jul 1, 8:42 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Jessamine, Madison, Mercer, Woodford | 28 min |
| Jul 1, 8:45 PM CDT | Special Weather Statement | LMK | Boyle, Casey, Garrard, Lincoln, Taylor | 45 min |
| Jul 1, 8:49 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Scott | 19 min |
| Jul 1, 8:58 PM CDT | Special Weather Statement | LMK | Green, Hart, Larue | 32 min |
| Jul 1, 9:01 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart | 29 min |
| Jul 1, 9:03 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Jessamine, Madison, Nicholas | 42 min |
| Jul 1, 9:04 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 16 min |
| Jul 1, 9:25 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 20 min |
| Jul 1, 9:27 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green | 28 min |
| Jul 1, 9:29 PM CDT | Special Weather Statement | LMK | Taylor | 31 min |
| Jul 1, 9:50 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 30 min |
| Jul 1, 9:55 PM CDT | Special Weather Statement | LMK | Casey | 30 min |
| Jul 1, 10:22 PM CDT | Special Weather Statement | LMK | Russell | 28 min |
| Jul 2, 7:47 AM CDT | Special Weather Statement | LMK | Barren | 28 min |
| Jul 2, 2:16 PM CDT | Special Weather Statement | LMK | Butler | 29 min |
| Jul 2, 2:31 PM CDT | Special Weather Statement | LMK | Edmonson | 29 min |
| Jul 2, 2:34 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 31 min |
| Jul 2, 2:44 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
| Jul 2, 2:50 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 30 min |
| Jul 2, 2:55 PM CDT | Special Weather Statement | LMK | Warren | 30 min |
| Jul 2, 3:00 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 30 min |
| Jul 2, 3:24 PM CDT | Special Weather Statement | LMK | Grayson | 31 min |
| Jul 2, 3:27 PM CDT | Special Weather Statement | LMK | Edmonson | 28 min |
| Jul 2, 3:31 PM CDT | Special Weather Statement | LMK | Warren | 29 min |
| Jul 2, 3:40 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 30 min |
| Jul 2, 3:43 PM CDT | Areal Flood Advisory | LMK | Warren | 3 hr |
| Jul 2, 3:55 PM CDT | Special Weather Statement | LMK | Allen | 30 min |
| Jul 2, 3:56 PM CDT | Special Weather Statement | LMK | Edmonson | 29 min |
| Jul 2, 4:08 PM CDT | Flash Flood Warning | LMK | Warren | 3 hr |
| Jul 2, 4:10 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 30 min |
| Jul 2, 4:18 PM CDT | Special Weather Statement | LMK | Edmonson | 32 min |
| Jul 2, 4:21 PM CDT | Special Weather Statement | LMK | Allen | 29 min |
| Jul 2, 4:28 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 32 min |
| Jul 2, 4:34 PM CDT | Areal Flood Advisory | LMK | Allen, Warren | 92 min |
| Jul 2, 4:41 PM CDT | Special Weather Statement | LMK | Warren | 29 min |
| Jul 2, 5:03 PM CDT | Special Weather Statement | LMK | Allen | 12 min |
| Jul 2, 5:05 PM CDT | Areal Flood Advisory | LMK | Butler, Warren | 2 hr |
| Jul 2, 5:19 PM CDT | Severe Thunderstorm Warning | LMK | Monroe | 31 min |
| Jul 2, 5:38 PM CDT | Special Weather Statement | LMK | Monroe | 32 min |
| Jul 2, 5:51 PM CDT | Special Weather Statement | LMK | Larue | 29 min |
| Jul 2, 6:46 PM CDT | Special Weather Statement | LMK | Hancock | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.